New Mexico, 2012

Drought in New Mexico, May 22 to 31, 2012

May 22 to 31, 2012 · NWS ABQ · 1 event in 1 county or zone

Continued lack of moisture kept western portions of the state below normal as far as rainfall amounts for the month of May. This led to the development of drought conditions across the West Central Mountains during the last week of the month.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

Continued lack of moisture kept western portions of the state below normal as far as rainfall amounts for the month of May. This led to the development of drought conditions across the West Central Mountains during the last week of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 21, 9:00 PM MST, 3 hours earlier.

Area forecast discussion, May 21, 9:00 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 PM MDT MON MAY 21 2012

.UPDATE...
SEVERE THUNDERSTORM WATCH HAS EXPIRED. REMOVED HEADLINES AND MADE
SLIGHT ADJUSTMENTS TO THE POPS OVER THE EASTERN PLAINS OVERNIGHT.
ZONES TO FOLLOW. CHJ

&&

.PREV DISCUSSION...320 PM MDT MON MAY 21 2012...
CURRENTLY...SEVERE THUNDERSTORM WATCH 287 JUST HIT
THE WIRE COVERING NORTHEAST AND EAST CENTRAL NEW MEXICO FROM THE
SANGRE DE CRISTOS...GUADALUPE COUNTY...AND DE BACA COUNTY EAST TO
THE TEXAS BORDER TIL 10 PM MDT. CHIEF THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS THROUGH MID EVENING. ACTIVE CONVECTION UNDERWAY
HAS ALREADY DROPPED QUARTER SIZE HAIL IN LINCOLN COUNTY...WITH
NICKELS IN COLFAX AS CONVECTION DEVELOPS IN ERNEST THIS AFTERNOON.
ALOFT...RIDGE CORE CENTERED OVER CHIHUAHUA AND OUT OVER THE
TROPICAL EAST PACIFIC DEFLECTING STRONG JET FLOW SLAMMING INTO THE
NORTHERN CALIFORNIA AND OREGON COASTS UP AND OVER TO DEEP BROAD
TROUGH OVER THE EASTERN U.S.

MODELS...IN REASONABLE AGREEMENT INTO EARLY NEXT WORK WEEK. FAST
FLOW ROARING OVER THE NORTHWEST WILL PENETRATE TO THE FOUR CORNERS
BY EARLY WEDNESDAY MORNING WITH A PARADE OF UPSTREAM PULSES OF
ENERGY DEEPENING AND STRENGTHENING THE TROUGH. TROUGH BASE WILL
ROUND OUT OVER THE SOUTHWESTERN U.S. BY MIDWEEK BUT FLOW ALOFT
WILL REMAIN VERY STRONG. ENERGY WORKING OUT OF THE QUEEN CHARLOTTE
ISLANDS OFF THE CANADIAN COAST WILL PLUNGE SOUTH AND EAST TO
CENTRAL OREGON LATE THURSDAY AND SOUTHERN NEVADA BY
FRIDAY...BACKING FLOW ALOFT OVER NEW MEXICO SOLIDLY TO
SOUTHWESTERLY AND REMAINING FAST AS THE WORK WEEK WINDS UP. CLOSED
LOW WILL BEGIN EASTWARD DRIFT TO THE SALT LAKE AREA SATURDAY AND
LIFT OUT TO THE NORTHERN PLAINS ON SUNDAY. CIRCULATION REMAINING
TIGHT ENOUGH TO MAINTAIN CONTINUED SOUTHWEST FLOW OVER NEW MEXICO
INTO MONDAY WITH FLOWS VEERING TO ZONAL AND STARTING TO EASE UP AS
RIDGE CORE BUILDS OVER NORTHWESTERN NEW MEXICO TO START THE
FOLLOWING WORK WEEK.

FOR TONIGHT...CONVECTION CONTINUING WELL INTO THE EVENING FOR THE
NORTHEAST AND EAST...WITH SOME STORMS PRODUCING LARGE HAIL AND
DAMAGING WINDS BEFORE THINGS CALM DOWN BY LATE EVENING...AND SOME
LINGERING STORMS POSSIBLE AFTER MIDNIGHT. SOUTH TO SOUTHWEST WINDS
WILL REMAIN BREEZY WELL PAST MIDNIGHT OVER THE EASTERN PLAINS NEAR
THE TEXAS AND OKLAHOMA PANHANDLES.

FOR TUESDAY...DEEPENING SURFACE TROUGH FROM EASTERN COLORADO INTO
EASTERN NEW MEXICO WILL PUT TIGHT SURFACE PRESSURE GRADIENT ACROSS
THE EASTERN HALF OF THE STATE...WITH COPIOUS MOMENTUM ALOFT
BUILDING IN FROM THE WEST. WILL UPGRADE FIRE WEATHER WATCH TO
WARNING FOR THE NORTHWEST PLATEAU AND HIGHLANDS...AND THE
NORTHEAST HIGHLANDS AND CENTRAL MOUNTAIN CHAIN WITH LOW HUMIDITIES
AND WIDESPREAD BREEZY TO WINDY CONDITIONS. LOW LEVEL CONVERGENCE
AND BEST DYNAMICS GOOD ENOUGH FOR SOME THUNDERSTORM COVERAGE EAST
OF A RATON TO RUIDOSO LINE TUESDAY AFTERNOON...BUT SEVERE WEATHER
IS NOT EXPECTED THIS ROUND. TUESDAY TEMPERATURES WILL RUN WELL
ABOVE NORMAL...ESPECIALLY OVER THE EAST WHERE UPPER 90S HIGH TEMPS
WILL BE COMMON.

FOR WEDNESDAY...SURFACE TROUGH DEEPENING RAPIDLY INTO CYCLONE OVER
WESTERN KANSAS...WITH CIRCULATION REMAINING TIGHT AND GUSTY OVER
EASTERN NEW MEXICO WITH INTENSIFYING WINDS ALOFT OVER THE
REMAINDER OF THE STATE AS THE BROAD TROUGH OVER THE WESTERN U.S.
ROUNDS OUT. CONTINUED BAKING HEAT OUT EAST AND SOUTH...WITH THE
CENTURY MARK WITHIN REACH IN SPOTS SOUTH OF INTERSTATE 40 OVER THE
EASTERN PLAINS. HUMIDITIES WILL BE RIDICULOUSLY LOW WITH WARNING
LEVEL WIND SPEEDS ALREADY IN THE FORECAST FOR WESTERN AND CENTRAL
SECTIONS OF THE STATE...WITH SPEEDS CLOSE IN THE EAST. WILL LOOK
FOR A HIGH WIND WATCH GOING OUT FOR THESE SPOTS IN THE NEXT 12
HOURS. AREA WIDE FIRE WEATHER WATCH WILL GO UP TO A RED FLAG
WARNING THIS AFTERNOON AS WEDNESDAY FIRE WEATHER CONDITIONS WILL
PEG THE METER IN DANGER THROUGH WEDNESDAY EVENING.

FOR THURSDAY...MODEST EASING OF WIND SPEEDS ALOFT WILL PROVIDE
ASSOCIATED MODEST IMPACT ON SURFACE WIND SPEEDS AS ANOTHER WINDY
DAY TAKES SHAPE WITH VERY DRY CONDITIONS CONTINUING...AND ANOTHER
DAY OF FIRE WEATHER ISSUES WILL DOMINATE ALL BUT THE NORTHERN TIER
OF THE STATE. TEMPERATURE TRENDS WILL LEVEL OFF TO BRING THE
EASTERN PLAINS IN UNDER THE CENTURY MARK.

OUTLOOK...FRIDAY THROUGH WEEKEND...BIG BUBBLE CLOSED LOW MOVING TO
SOUTHERN NEVADA ON FRIDAY AND WOBBLING INTO THE CENTRAL ROCKIES
THROUGH THE WEEKEND. PATTERN WILL INTENSIFY DRY LINE CONVERGENCE
OVER THE EASTERN PLAINS BY SATURDAY...WITH A MEMORIAL DAY WEEKEND
OF STRONG STORMS POSSIBLE THROUGH THE WEEKEND. FIRE WEATHER DANGER
WILL REMAIN...ESPECIALLY FRIDAY AND SATURDAY AFTERNOONS.
TEMPERATURES COOLING BACK TOWARD NORMAL THROUGH THE WEEKEND AS
LOWER HEIGHTS MOVE INTO NEW MEXICO IN ASSOCIATION WITH EASTBOUND
MAJOR SYSTEM PASSING TO THE NORTH OF THE STATE.

SHY

.AVIATION...
SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS TO BE
MOST IMMEDIATE CONCERN INTO THE EVE MAINLY FROM EAST SLOPES OF
CENTRAL MT CHAIN EAST ACROSS THE EASTERN PLAINS. SEVERE STORM
POTENTIAL WILL INCLUDE LARGE HAIL AND WIND GUSTS BETWEEN 45 AND
NEARLY 60 KTS. BEST SEVERE STORM CHANCES ACROSS MAINLY NORTH OF A
LINE FROM PORTALES TO CLINES CORNERS. STORMS WILL ALSO CREATE MVFR
PLUS BRIEFLY AND MORE LOCALLY IFR CIGS ALONG WITH SOME MT
OBSCURATION. SEVERE THREAT SHOULD DIMINISH SOMEWHAT AFTER 05Z OR
06Z...BUT A FEW STORMS MAY WELL LINGER INTO THE PREDAWN HOURS.
ISOLATED HIGH BASED SHOWERS AND STORMS NOT OUT OF THE QUESTION
THROUGH 05Z BETWEEN THE RIO GRANDE VALLEY AND CONTINENTAL DIVIDE.
SOME PATCHY LOW CIGS IN MVFR AND LOCALLY IFR RANGE ARE POSSIBLE
BETWEEN ROUGHLY 07Z AND 16Z ACROSS PORTIONS OF THE EASTERN PLAINS
AND PERHAPS THE EAST SLOPES OF SANDIA MTS DOWN TO EAST SLOPES
SACRAMENTOS. VFR CONDITIONS RETURN ALL AREAS TOWARD NOON AND THE
AFTN TUE. ISOLATED STORMS MAY RE FIRE BY EARLY OR MID AFTN TUE...BUT
MAINLY CONFINED TO AREAS EAST OF A LINE FROM RATON TO RUIDOSO.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43

.FIRE WEATHER...
THUNDERSTORMS TO BE SCATTERED ACROSS EAST SLOPES OF CENTRAL MTN
CHAIN EAST ACROSS EASTERN PLAINS LATE THIS AFTN THROUGH AT LEAST THE
EARLY PREDAWN HOURS...BUT A FEW OF THESE WILL BE STRONG TO SEVERE
THROUGH OT TIL THE MIDNIGHT HOUR. THESE WILL FEATURE SIGNIFICANT
NUMBER OF LIGHTNING STRIKES...LARGE HAIL AND WIND GUSTS BETWEEN 45
AND 65 MPH...BUT STORMS THIS AREA SHOULD BE MORE WET THAN DRY. STILL
SOME DRY LIGHTNING POSSIBLE JUST OUTSIDE THE RAIN CORES. LOW LEVEL
MOISTURE HAS LARGELY BEEN MIXED OUT FROM RIO GRANDE WEST TO THE
DIVIDE...BUT JUST ENOUGH MAY REMAIN HERE TO GENERATE ISOLATED AND
RELATIVELY SHORT LIVED DRY STORMS THROUGH 10 OR 11 PM MDT. THESE
WILL HAVE A FEW LIGHTNING STRIKES AND WIND GUSTS BETWEEN 30 AND 45
MPH.

OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR OR VERY LOCALLY FAIR
FROM THE CONT DVD TO THE ARIZONA BORDER. SOME LOW LEVEL MOISTURE MAY
TRY TO OOZE BACK INTO THE RIO GRANDE VALLEY TONIGHT...BUT LESS SO
AND MORE SHALLOW THAN SUNDAY NIGHT. TUE SHOULD BE A DRIER DAY
WITH INCREASING WINDS. MIN RH VALUES WILL FALL TO 12 PERCENT OR
LOWER TUE AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE
IS USHERED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO
ERUPT RELEGATED TO AREAS MAINLY EAST OF A RATON TO RUIDOSO LINE.
THESE WILL BE A WET DRY MIX...BUT TRENDING A LITTLE MORE DRY THAN
WET.

WITH THE WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL
MOUNTAIN STILL INDICATED TO HAVE CRITICAL FIRE WX POTENTIAL...WILL
UPGRADE WATCH TO A WARNING FOR THIS REGION. AFTER A WARMER THAN
NORMAL TUE NIGHT WITH POOR RH RECOVERIES FORECAST ACROSS MOST ALL OF
NORTH AND CENTRAL NEW MEXICO...CRITICAL FIRE WEATHER CONDITIONS
STILL LIKELY TO BE WIDESPREAD MOST OF DAY AND EVE WEDNESDAY SO
EARLIER ISSUED WATCH TO BE UPGRADED TO WARNING WITH THIS PACKAGE.
HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10 PERCENT...AND HIGH
TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED. MIXING HEIGHTS TO
BETWEEN 450 AND 600 MB AND A DEEPENING SURFACE LOW WILL ALLOW FOR
STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS BETWEEN 45 AND 60 MPH
A PRETTY GOOD BET. THIS MAY WELL BE A NEARLY 12 HOUR PERIOD OF
CRITICAL CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR.
MUCH MORE LOCALIZED CRITICAL CONDITIONS COULD PERSIST EVEN PAST THE
EVE HOURS WED.

ON THU THERE MAY BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE OVER THE
NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG AND SOUTH
OF A GRANTS TO CLAYTON LINE. TEMPERATURES WILL ALSO BEGIN TO FALL TO
NEAR AVERAGE OR BELOW IN THE NORTHWEST QUARTER OR THIRD. CHANCES FOR
A FEW SHOWERS AND STORMS RETURN TO THE EASTERN PLAINS BY FRI NIGHT
OR SAT AS A FRONT INCREASES LOW LEVEL MOISTURE THERE. HOWEVER...THE
WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS FRIDAY AFTERNOON AS AN
UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE GREAT BASIN INCREASING
WINDS PERHAPS ONCE AGAIN. VENTILATION THROUGH THE WORK WEEK WILL BE
VERY GOOD TO EXCELLENT JUST ABOUT ALL AREAS.

43

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR THE FOLLOWING
ZONES...NMZ101-103-105-107.

RED FLAG WARNING FROM 10 AM TO 11 PM MDT WEDNESDAY FOR THE
FOLLOWING ZONES...NMZ101>109.

&&

40
Hazardous weather outlook, May 21, 4:24 AM MST, 19 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT MON MAY 21 2012

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE
CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS
EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS
CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS
POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN
CHAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS
WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND
DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE
STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND
GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO
SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA
THE WEB AT WEATHER.GOV/ABQ.

52

In the hours before

Local storm report, May 21, 7:26 PM MST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
826 PM MDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             1 S BROADVIEW           34.82N 103.21W
05/21/2012  E0.75 INCH       CURRY              NM   STORM CHASER

&&

EVENT NUMBER ABQ1201189

CHJ
Local storm report, May 21, 7:54 PM MST, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             7 S BROADVIEW           34.72N 103.21W
05/21/2012  E1.00 INCH       CURRY              NM   STORM CHASER

            STATE HIGHWAY 209

&&

EVENT NUMBER ABQ1201191

CA
Special weather statement, May 21, 8:14 PM MST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
914 PM MDT MON MAY 21 2012

NMZ535-536-220400-
CURRY COUNTY-ROOSEVELT COUNTY-
914 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT AND SOUTHERN
CURRY COUNTIES THROUGH 1000 PM MDT...

AT 906 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF RHEA
TO 7 MILES NORTH OF SAINT VRAIN...AND MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THESE STORMS INCLUDE...CLOVIS...RANCHVALE...SAINT
VRAIN...CANNON AFB...PLEASANT HILL AND PORTAIR.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3429 10348 3458 10360 3477 10304 3470 10303
      3440 10304
TIME...MOT...LOC 0314Z 323DEG 17KT 3463 10302 3448 10347

CA
Local storm report, May 21, 9:00 PM MST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1000 PM MDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 PM     HAIL             2 SE RUIDOSO            33.31N 105.66W
05/21/2012  M1.00 INCH       LINCOLN            NM   TRAINED SPOTTER

            DIME TO QUARTER SIZE FOR FIVE MINS

0510 PM     HAIL             TREMENTINA              35.46N 104.50W
05/21/2012  E0.75 INCH       SAN MIGUEL         NM   STORM CHASER

0613 PM     HAIL             20 N TUCUMCARI          35.46N 103.73W
05/21/2012  M1.00 INCH       HARDING            NM   TRAINED SPOTTER

0640 PM     TSTM WND GST     7 ENE TUCUMCARI         35.21N 103.61W
05/21/2012  M63 MPH          QUAY               NM   ASOS

            KTCC ASOS.

0650 PM     TSTM WND DMG     6 NW ROSEBUD            35.90N 103.53W
05/21/2012                   HARDING            NM   CO-OP OBSERVER

            SMALL LIMBS OFF TREES WITH GUST FRONT

0657 PM     TSTM WND GST     LOGAN                   35.37N 103.41W
05/21/2012  E60 MPH          QUAY               NM   PUBLIC

0740 PM     TSTM WND GST     11 S AMISTAD            35.76N 103.12W
05/21/2012  E60 MPH          UNION              NM   TRAINED SPOTTER

0819 PM     HAIL             2 N BROADVIEW           34.85N 103.21W
05/21/2012  E0.88 INCH       CURRY              NM   TRAINED SPOTTER

            PENNY TO NICKEL

0825 PM     HAIL             1 S BROADVIEW           34.82N 103.21W
05/21/2012  E0.75 INCH       CURRY              NM   STORM CHASER

0834 PM     HAIL             1 S BROADVIEW           34.80N 103.21W
05/21/2012  E0.75 INCH       CURRY              NM   TRAINED SPOTTER

            PENNY SIZE

0850 PM     HAIL             7 S BROADVIEW           34.72N 103.21W
05/21/2012  E1.00 INCH       CURRY              NM   STORM CHASER

            STATE HIGHWAY 209

&&

EVENT NUMBER ABQ1201181 ABQ1201182 ABQ1201183 ABQ1201184 ABQ1201185
ABQ1201186 ABQ1201187 ABQ1201188 ABQ1201189 ABQ1201190 ABQ1201191

CA
Local storm report, May 21, 9:39 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1039 PM MDT MON MAY 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             8 SSW SPRINGER          36.26N 104.65W
05/21/2012  E1.50 INCH       COLFAX             NM   PUBLIC

            PING PONG BALL SIZE HAIL ON INTERSTATE 25

&&

EVENT NUMBER ABQ1201192

CA
Special weather statement, May 21, 10:53 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1153 PM MDT MON MAY 21 2012

NMZ532-533-220700-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
1153 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND NORTHERN
GUADALUPE COUNTIES THROUGH 100 AM MDT...

AT 1148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF COLONIAS...OR ABOUT 22 MILES
NORTHWEST OF SANTA ROSA...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA ROSA...COLONIAS AND
SANTA ROSA LAKE STATE PARK.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3514 10440 3486 10464 3515 10505 3531 10495
TIME...MOT...LOC 0553Z 300DEG 21KT 3518 10490

CA

Event by event

1 drought. Local standard time, as filed.

Drought, West Central Mountains

When
May 22, 12:00 AM MST to May 31, 11:59 PM MST
Where
West Central Mountains forecast zone
Reported by
Other Federal Agency

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382081.